MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J958H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a laparoscopic cholecystectomy on unknown date in 2021 and the suture was used.During the procedure in the abdomen, the needle snapped in half.X-ray was performed but the broken needle was unable to find.It was reported the potential needle lost in the patient¿s abdomen.It was also reported that the patient will have a follow up surgery but unknown date, just in the future.Additional information will be requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 09/03/2021.Additional information was requested, and the following was obtained: date of initial procedure (laparoscopic cholecystectomy)?- the date of the procedure was not mentioned or confirmed but was on or the day prior to reporting the event.What tissue was being sutured when the event occurred? what was the size of the needle used?- upon closing the patient the needle broke off (approximately 2/3 of the needle was left between the rib cage).(needle off code j958h) what instruments were used to grasp the needle? where was the needle grasped during use? - a open needle driver was used and needle grasped at the 2/3 from the tip.Does more than half the needle retain in the patient? please specify.If the broken needle piece retained, where is it located/in what structure? - approximately half the needle has been left in place behind the rib cage.Was the needle piece removed or is it planned to be removed? if yes, please provide date and details.- the dr.Felt she would do more harm than good to continue to ¿dig¿ for the needle and was not within grasp.What is indication/reason for follow up surgery in the future? please specify.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? - the patient was extremely morbidly obese and the dr.Felt like this was the biggest factor to the needle not only breaking but to not be able to safely retrieve it at this time.No other patient details provided.Patient was advised the dr.Would take out the needle in the future with no date to remove it yet.From what she said the patient was doing fine at this time.Was not told why other than to remove needle for a reason to have second procedure.What is the patient age, gender, and other relevant medical comorbidities/history?- the patient was extremely morbidly obese.This is all the information they have at this time.The following information was requested, but unavailable: if retained, were there any adverse patient consequences? please specify.Was there any change in the patient¿s post-operative care due to the event? if product will be available to return, please provide a return date and tracking information? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 36IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12281803
Report Number2210968-2021-07037
Device Sequence Number17329026
Product Code GAM
UDI-Device Identifier10705031043725
UDI-Public10705031043725
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberJ958H
Device Catalogue NumberJ958H
Device Lot NumberMM2902
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/03/2021
Patient Sequence Number1
Patient Weight400